Originally Posted by AnotherDayDone
I been on 900mg of the generic (gabapentin) for a few months to prevent migraines. I guess they are less severe and frequent but then I started getting them often again a couple weeks ago. AND I put on 8 lbs from 1 weekend to the next. I think I may have gained a few more pounds since I last weighed myself. This is the most I have ever weighed (I'm petite). I'm totally bloated like I'm 6 months pregnant, which I am not! I read up on gaba and it seems that indeed weight gain and bloatedness are side effects. Also I read it's horrible to wean off of. I thought it wasn't addictive?
Anyone have experience with this med?
Ive tried many other meds for migraines, none seem to work or I get horrible side effects. Is there anything that does work? Maybe someone is on something I haven't taken?
I have tried many, many preventatives for migraines as well. Neurontin (Gabapentin) is one of the few that work for me - but like you - I pack on the weight and I HATE it!! I have been on Neurontin for 2 years, and have gained 50 pounds!! I went to a new neurologist last week and he is putting me on Lamictal XR and weaning me off Neurontin. I can't wait until I am off of it. I am so hopeful that Lamictal XR will work for me.
If the anti-seizure meds work for you, like they do for me - there are a ton of them out there. I have been on Depakote ER, but that also causes weight gain, and caused a rash. I also tried Zonegran, Topomax, and a few others.
Good luck - I hope you find something that works for you.